Thunderstorm Wind, Paulding
- When
- September 8, 6:00 PM EST
- Where
- Paulding County, Antwerp
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -84.733
Power lines blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 8, 3:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SAT SEP 8 2001 FCST CHALLENGES ARE POPS AND SVR POTENTIAL FOR TONIGHT AND SUN. LATEST MSAS ANALYSIS INDICATED CDFNT FM A LOW PRES CNTR OVR LSUP TO CNTRL MO. A WK TROF OF LOW PRES EXTD FM THE LOW TO THE IL AND IN STATE LN. AHD OF TROF...FLOW HAS BEEN BACKING DURING DAY WITH VEERING OCCURRING TO THE W OF IT. RESULT IS MOISTURE CONVERGENCE AND INSTABILITY AXIS FM CNTRL LOW MI TO CNTRL IN. ORGANIZED CONVECTION IN RESPONSE TO MID LVL SHORTWAVE SCRAPING NW CORNER OF CWFA HAS EXITED CWFA...BUT INSTABILITY SHRA AND TSRA RMN SCT OVR CWFA. WITH STRONG WND FIELD...WNDS TO 55 KTS EVIDENT ON WSR-88D AND WLCI3 PROFILER...POTENTIAL STILL EXISTS FOR ISOLD SVR... BUT BEST ORGANIZED ACTIVITY SHOULD BE OVR LWR MI. IN SHORT TERM...WL CONT WITH SCT POPS. WL MENTION SVR OVR ALL BUT SWRN CWFA. WL COORDINATE WITH SPC ABOUT ONGOING WATCH IN MI COUNTIES BEFORE ZONE ISSUANCE. GOING FORWARD...ETA AND NGM...WHICH HAVE EXHIBITED POOR RUN TO RUN CONTINUITY...HAVE TRENDED MUCH FASTER AND LESS AMPLIFIED WITH 5H TROF AS WELL AS TRENDING FASTER WITH CDFNT. AVN STILL A BIT QUICKER AND ITS SOLUTION IS PREFERRED...GIVEN DECENT RUN TO RUN CONTINUITY AT 5H AND EXCELLENT CONTINUITY AT SFC. ALL CONSIDERED...WL OPT FOR CATEGORICAL POPS FOR SUN. WND SPEEDS WL BE A BIT WEAKER SUN...BUT GOOD DIRECTIONAL SHEAR WL BE IN PLACE. SVR STORMS AGAIN SEEM LIKELY...SO WL MENTION IN ZONES. FOR SUN NIGHT...WL MENTION SCT WORDING FOR WRN SXNS AND OPT FOR LIKELY WORDING ELSEWHERE. FOR LTR PDS...AVN AND MRF WHICH HAVE VERIFIED BEST OF LATE AND INDICATE NW FLOW OVR RGN. A SERIES OF WK SHORTWAVES WL CROSS RGN...BUT MOISTURE WL BE LIMITED...SO WL GO DRY THROUGH SAT. WL BUMP UP FWC AND MAV LOWS FOR TONIGHT GIVEN CURRENT DWPTS AND LAST NIGHTS LOWS AND TRAJECTORIES...OTHERWISE WL STAY CLOSE TO GUIDANCE NUMBERS. .IWX...NONE. BARJENBRUCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
147 PM EST SAT SEP 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM BUCHANON MI WIND DAMAGE
09/08/01 BERRIEN TREES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EST SAT SEP 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM DOWAGIAC MI WIND DAMAGE
09/08/01 CASS TELEPHONE POLE DOWN .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
@RUKWBCe KDENWWUS53 KIWX 081904
SVSFWA
MIZ078-081920-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EDT SAT SEP 8 2001
...SEVERE THUNDERSTORM WARNING CONTINUES FOR CASS COUNTY IN MICHIGAN
UNTIL 330 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF CASSOPOLIS...
ANOTHER SEVERE STORM IS ABOUT 2 MILES NORTH OF EDWARDSBURG MICHIGAN.
BOTH ARE MOVING NORTHEAST AT 40 MPH. A TELEPHONE POLE WAS REPORTED
DOWN IN DOWAGIAC BY LAW ENFORCEMENT AT 250 PM EDT.
THESE ARE A DANGEROUS STORMS. IF YOU ARE IN THE PATH OF THESE STORMS
SEEK SHELTER IMMEDIATELY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EST SAT SEP 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 PM SOUTH BEND IN WIND DAMAGE
09/08/01 ST.JOSEPH TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0205 PM THREE RIVERS MI WIND DAMAGE
09/08/01 ST.JOSEPH NUMEROUS TREES AND
POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EST SAT SEP 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM 2 S BLUFFTON IN WIND DAMAGE
09/08/01 WELLS TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0433 PM 4 S BLUFFTON IN WIND DAMAGE
09/08/01 WELLS TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 PM EST SAT SEP 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0443 PM 5 N HARTFORD CITY IN WIND DAMAGE
09/08/01 BLACKFORD 2 POLES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Northern Indiana radar (KIWX), 83 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
3 thunderstorm wind. Local standard time, as filed.
Power lines blown down.
Tree blown down.
Power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268926, 5268927, 5268928.